| Model Number |
IPN920475 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Connection Problem (2900)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that "dialysis catheter leaks." the device was removed and a new replacement hub was applied.No patient harm or injury.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
(b)(4).The customer provided five images for analysis.Three images showed the catheter outside the patient, one photo showed the catheter inside the patient, and the final photo showed a gauze.Analysis of the photos with the catheter outside the patient showed that connector fitting was threaded off the connector assembly.The green sleeve appeared to be split, which is damage consistent with the sleeve getting pinched between the threads of the compression fitting and the connector assembly.Analysis of the photo with the catheter inside the patient confirmed that the fitting appeared to be fully threaded onto the connector assembly.No threads are visible which is the intended assembly.Analysis of the photo showing the gauze revealed a blood stain; however, it is unknown if this is due to the leaking (as reported by the customer).Despite the photos, a complete visual analysis could not be performed to determine the cause of the damage without the sample returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation".The ifu also states, "thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly".The report of a connector assembly/catheter body not secure was confirmed through analysis of the customer supplied photo.The green sleeve was observed to be split; however, full complaint verification testing could not be performed to evaluate the cause of the damage as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided five images for analysis.Analysis of the photos showed that the connector fitting was threaded off the connector assembly.The green sleeve appeared to be split, which is damage consistent with the sleeve getting pinched between the threads of the compression fitting and the connector assembly.Analysis of the photo with the catheter inside the patient confirmed that the fitting appeared to be fully threaded onto the connector assembly.No threads are visible which is the intended assembly.Analysis of the photo showing the gauze revealed a blood stain; however, it is unknown if this is due to the leaking (as reported by the customer).The customer returned one he-modialysis catheter for analysis.The sample was returned with the proximal portion of the catheter body assembled to the connector assembly.A large portion of the catheter body was severed and not returned for analysis.The compression fitting was completely threaded onto the connector assembly.No portion of the threads were visible.As the customer photos show the compression fitting located off the threads, it is being assumed that the component was inserted back onto the threads before being sent to the morrisville facility.Signs-of-use in the form of biological material was observed.The connector fitting was threaded off the connector assembly.Visual analysis revealed that the green sleeve showed imprints from being pinched between the connector assembly and the compression fitting.The green sleeve and the compression fitting were removed from the assembly.After failing functional testing, leaking was observed when flushing the extension line (blue clamp) at the location where the metal prongs meet the juncture hub of the connector assembly.The compression fitting, green sleeve, and catheter body were removed from the assembly.The extension lines were individually attached to the leak tester.With the distal end of the cannulas occluded, both extension lines were pressurized at 300 kpa for 30 seconds.When flushing the venous extension line (blue c lamp), water was observed exiting the connection of the metal cannulas to the connector assembly.No leaks were noted when flushing the arterial extension line (red clamp).A manual tug test con-firmed both the arterial and venous luer hubs were securely attached to their respective extension lines.A device history record review was performed, and no relevant finding were identified.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested." the ifu also warns, "ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete com-pression may occur causing catheter separation." the complaint of a leaking catheter was able to be confirmed based on a complaint investigation of the returned sample.Functional testing of the catheter revealed leaking from the cannula associated with the venous extension line (blue clamp).Based on the sample returned, manufacturing caused or contributed to this event.Non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend on complaints of this nature.Corrected data: unique identifier (udi)# corrected from (b)(4).
Event or Problem Description